Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

If Hiv Positive When Does Neuropathy Develop

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

... Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments Finding Support References What Is Peripheral Neuropathy? Approximately 60 percent of HIV+ people will
Ask the Experts

Neuropathy from Statins or Hiv or Hiv meds???

How do I know what is causing my neuropathy? I have been with Hiv/Aids for 20 years, on meds the entire time, and on statins for 3 years. The neuropathy started about 1 year ago. How do I know what is causing it??? I have heard it could be the...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...I am disappointed to hear that your HIV doc does't want to pursue/evaluate your complaints. Neuropathy remains a frustrating problem often requiring special expertise Read more »

neuropathy from hiv or drugs

is my neropathy from my hiv or my drugs that i am taking for hiv....?
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...Thank you for your post.Both HIV itself and some HIV medications (mostly d4T and ddI) can cause peripheral neuropathy. If you're having pain in your feet or hands, you should discuss this with your doctor.BY Read more »

neuropathy following primary HIV infection

Dr. Pierone, I've recently tested positive about 3 month ago. Before that I've tested negative in June. So I know how I got infected (french kissing). I just still can't believe this.. After my last exposure, I've developed symptoms of neuropathy...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...Sorry to hear about your recent infection. Some people develop neuropathy with acute HIV infection, although it is not a common finding. Generally, the symptoms that develop as part of a primary retroviral syndrome Read more »

Is this HIV-related neuropathy?

I've been to three neurologist regarding neurological pain, itching and burning and still don't think I'm getting the correct assessment.I tested positive two plus years ago. My viral load is 30,000 and T-Cells are 455. I haven't been on meds for...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...From your description I doubt you have standard HIV related or drug related peripheral neuropathy. Perhaps you would benefit from seeing a good dermatologist with some HIV experience. Seeing a good dermatologist may ultimately Read more »
Articles
The Well Project

HIV/AIDS, Neuropathy, Painkillers (My Personal Hell)

... Well, where do I start!? I guess pain ... physical and mental. One of the situations that we face with HIV/AIDS is pain ... from neuropathy, aging, etc., etc. I myself was on pain medication -- exactly, Oxycodone. Well, 8 years ago Read more »
The Body PRO

Peripheral Neuropathy Still Common Among HIV-Infected Patients on HAART; Risk May Increase With Age

...My name is Scott Evans. I'm with the Harvard School of Public Health. This work is about looking at HIV-associated peripheral neuropathy in the HAART [highly active antiretroviral therapy] era. 1 We used data from the ALERT study, a large... Read more »
U.S. Centers for Disease Control and Prevention

Controlled Trial of High-Concentration Capsaicin Patch for Treatment of Painful HIV Neuropathy

... There are limited effective treatments for the painful condition HIV-associated distal sensory polyneuropathy (HIV-DSP). Capsaicin desensitizes cutaneous nociceptors resulting in reduced pain. The Read more »
Brown Medical School

HIV 101: Diagnosis of Neuropathy in HIV-Positive Prison Inmates

...and the toxic effects of drugs used to treat HIV and OIs. The most common neurologic problem in HIV infection is peripheral neuropathy (PN), which involves lesions of the PNS. The major form of PN in HIV disease is distal symmetric polyneuropathy... Read more »
Connect With Others

HIV Optic Neuropathy

Posted by toper3
...Has anyone hear of this Eye condition? Has anyone ever had problems with there eyes as a result of HIV??--after ruling out EVERYTHING ELSE Read more »

Can neuropathy be a sign of HIV.

Posted by Anonymous, 3 Replies
...I recently tested negative for HIV at 15 weeks, but I am having neuropathy in feet and legs. If it's not being caused by HIV, then what could it be? Read more »

Neuropathy

Posted by tol85, 1 Reply
...negative and suddenly all symptoms are gone? I've been told that Neuropathy is something usually found in the latter part of HIV or AIDS. Usually cause by certain mediactions. My other question is, how common is neuropathy in early HIV? I... Read more »

Neuropathy and Amitriptyline

Posted by ScotCharles, 1 Reply
...I have developed painful neuropathy in my feet, hands and lower legs caused by a combination of some meds I take, long term HIV infection, and just plain ageing. Read more »